A Caltech Library Service

Curvature invariants of static spherically symmetric geometries

Deser, S. and Ryzhov, A. V. (2005) Curvature invariants of static spherically symmetric geometries. Classical and Quantum Gravity, 22 (16). pp. 3315-3324. ISSN 0264-9381. doi:10.1088/0264-9381/22/16/012.

[img] PDF - Submitted Version
See Usage Policy.


Use this Persistent URL to link to this item:


We construct all independent local scalar monomials in the Riemann tensor at an arbitrary dimension, for the special regime of static spherically symmetric geometries. Compared to general spaces, their number is significantly reduced: the extreme example is the collapse of all invariants ~Weyl^k, to a single term at each k. The latter is equivalent to the Lovelock invariant L_k . Depopulation is less extreme for invariants involving rising numbers of Ricci tensors, and also depends on the dimension. The corresponding local gravitational actions and their solution spaces are discussed.

Item Type:Article
Related URLs:
URLURL TypeDescription Paper
Deser, S.0000-0001-9285-9434
Additional Information:© 2005 IOP Publishing Ltd. Received 13 May 2005. Published 26 July 2005. We thank Marta Gomez-Reino for computer help. This work was supported in part by NSF grant PHY04-01667.
Funding AgencyGrant Number
Issue or Number:16
Classification Code:PACS numbers: 04.20.−q, 04.20.Cv, 04.50.+h
Record Number:CaltechAUTHORS:20170206-072107154
Persistent URL:
Official Citation:S Deser and A V Ryzhov 2005 Class. Quantum Grav. 22 3315
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:74054
Deposited By: Ruth Sustaita
Deposited On:06 Feb 2017 16:03
Last Modified:12 Jul 2022 19:42

Repository Staff Only: item control page